# SDR HYIA2012030251853

- Difficulty date: March 2, 2012
- Submitted: March 9, 2012
- Operation: Air carrier
- Aircraft: N2649Z
- Make and model: Cessna 402C
- Aircraft serial: 402C0333
- Aircraft time: 16,849 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Switch
- Part number: 1CH16
- Condition: Failed
- Location: Nlg Actuator
- Part time: 352 hours
- Component: Actuator, Cessna
- Component part number: 99101397
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE GEAR COLLAPSED ON LANDING.  NLG ACTUATOR WAS REMOVED AND TESTED IN A CONTROLLED ENVIRONMENT.  WHEN THE ACTUATOR WAS COLD SOAKED, THE SWITCH FAILED TO ACTIVATE PROPERLY GIVING A FALSE INDICATION THAT THE GEAR WAS DOWN AND LOCKED.  DUE TO THE GEAR FAILURE, BOTH ACFT PROPELLERS STRUCK THE GROUND AND CAUSED SUDDEN STOPPAGE TO THE ENGINES.  THE ACFT ALSO SUFFERED STRUCTURAL DAMAGE TO THE NOSE SECTION OF THE ACFT.
